MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0406
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00039.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400s), a px slim delivery microcatheter (px slim), a neuron max 6f 088 long sheath (neuron max), and a neuron delivery catheter 070 (neuron 070).During the procedure, the physician advanced a neuron 070 through the neuron max to the target vessel and then advanced the px slim through the neuron 070 to the target vessel.Next, while advancing a pc400 into the target vessel using the px slim, the physician experienced resistance and subsequently the pc400 unintentionally detached and migrated into the middle cerebral artery (mca).Therefore, the physician used a snare device to remove the detached pc400.Afterwards, while advancing a new pc400 through the px slim, the physician experienced resistance and subsequently the pc400 unintentionally detached with approximately half of the pc400 in the px slim and the other half in the target vessel.Therefore, the px slim containing the detached pc400 was removed.The procedure was completed using other coils, another microcatheter, the same neuron max, and the same neuron 070.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13467931
Report Number3005168196-2022-00040
Device Sequence Number14485405
Product Code HCG
UDI-Device Identifier00814548011899
UDI-Public00814548011899
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4006C0406
Device Catalogue Number4006C0406
Device Lot NumberF101454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date02/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005